Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2006, 8:56 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2006, 8:56 PM CDT (01:56 UTC)
- Expired
- May 20, 2006, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Marshall County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 6:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 210157 SVROHX TNC003-117-210230- /O.NEW.KOHX.SV.W.0201.060521T0156Z-060521T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 856 PM CDT SAT MAY 20 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE NORTHERN MARSHALL COUNTY IN TENNESSEE * UNTIL 930 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24 MILES NORTHWEST OF SHELBYVILLE...OR ABOUT 15 MILES EAST OF COLUMBIA...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE BY 930 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3580 8683 3565 8694 3541 8649 3560 8635 $$ 13
1 follow-up statement
000 WWUS54 KOHX 210218 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 918 PM CDT SAT MAY 20 2006 TNC003-117-210230- /O.CON.KOHX.SV.W.0201.000000T0000Z-060521T0230Z/ MARSHALL TN-BEDFORD TN- 918 PM CDT SAT MAY 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR WESTERN BEDFORD AND NORTHERN MARSHALL COUNTIES... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAPEL HILL...OR ABOUT 13 MILES NORTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE BY 930 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR TENNESSEE. LAT...LON 3580 8683 3565 8694 3541 8649 3560 8635 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:34 PM CDT, 22 minutes earlier.
Area forecast discussion, May 20, 8:34 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 834 PM CDT SAT MAY 20 2006 .DISCUSSION... STRONG STORMS...SOME SEVERE...HAVE BEEN OCCURRING ALONG THE FRONTAL BOUNDARY LOCATED THROUGH OUR SOUTHERN COUNTIES. A WATCH FOR SEVEN OF OUR SOUTHWESTERN COUNTIES REMAINS IN EFFECT UNTIL 1AM. TEMPERATURES WERE IN THE MID 80S SOUTH OF THE BOUNDARY WITH MID 60S REPORTED IN THE MID STATE MOST NORTHWESTERN COUNTIES. WILL UPDATE TO RAISE THE POPS IN THE SOUTHERN ZONES AND AGAIN LATER TONIGHT WILL UPDATE MOST ZONES FOR THE MIDNIGHT WORDING. LATER I WILL HAVE TO UPDATE FOR THE THUNDERSTORM ACTIVITY ALONG THE FRONTAL BOUNDARY AS IT WEAKENS. LIGHT RAIN WITH ISOLATED SHOWERS IS MOVING FROM KENTUCKY INTO THE NORTHERN COUNTIES BUT THE CURRENT 30 TO 40 PERCENT POPS LOOK ON TARGET. NO OTHER CHANGES NEEDED && 31
Hazardous weather outlook, May 20, 3:30 AM CDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT SAT MAY 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 330 AM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE MIDSTATE ON SUNDAY...AND AGAIN ON WEDNESDAY AND THURSDAY. CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT LIKELY. GIRODO
In the hours before
Special weather statement, May 20, 3:06 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT SAT MAY 20 2006 TNZ028-030-032-062>066-075-077>080-202100- BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-GRUNDY-PUTNAM-RUTHERFORD- SMITH-VAN BUREN-WARREN-WHITE-WILSON- 306 PM CDT SAT MAY 20 2006 ...SEVERE THUNDERSTORM WATCH 366 HAS BEEN CANCELED... THE CLUSTER OF THUNDERSTORMS THAT PROMPTED SEVERE THUNDERSTORM WATCH 366 HAS MOVED WELL OUT OF THE AREA. THE ATMOSPHERE HAS STABILIZED SIGNIFICANTLY, AND THE THREAT OF SEVERE WEATHER HAS PASSED. ROSE
Special weather statement, May 20, 7:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SAT MAY 20 2006 TNZ056-058-093>095-210130- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 735 PM CDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS WERE AFFECTING GILES...LAWRENCE...LEWIS... PERRY AND WAYNE COUNTIES... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF LAWRENCEBURG TO 11 MILES SOUTHWEST OF LINDEN...MOVING EAST-SOUTHEAST AROUND 15 MPH. PEOPLE IN GILES...LAWRENCE...WAYNE...LEWIS AND PERRY COUNTIES... INCLUDING THE CITIES OF WAYNESBORO AND LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR SOUTHWEST MIDDLE TENNESSEE. 31
Local storm report, May 20, 8:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL HOHENWALD 35.55N 87.56W
05/20/2006 E0.88 INCH LEWIS TN TRAINED SPOTTER
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 32 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 26 min |
| May 20, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| May 20, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 35 min |
| May 20, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
| May 20, 11:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 37 min |
| May 21, 1:19 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 26 min |
| May 21, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 17 min |
| May 21, 8:12 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| May 21, 8:20 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| May 21, 8:22 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 23 min |
| May 21, 8:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 21, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 22 min |
| May 21, 8:55 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 20 min |
| May 21, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 21, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
| May 21, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.